Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Dec 17, 2012, 5:29 PM PST for San Diego County, California. It took effect at Dec 18, 2012, 3:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 5:29 PM PST (01:29 UTC)
- In effect from
- Dec 18, 2012, 3:00 PM PST
- Expired
- Dec 19, 2012, 3:00 AM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHUS46 KSGX 180129 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 529 PM PST MON DEC 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... .A DISTURBANCE MOVING THROUGH THE AREA ON TUESDAY WILL GENERATE A LARGE WEST NORTHWEST SWELL AND STRONG WINDS OVER THE INNER COASTAL WATERS. THIS SWELL...COMBINED WITH WIND WAVES...IS FORECAST TO CREATE HIGH SURF ALONG THE SAN DIEGO COUNTY COAST LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING...ESPECIALLY ALONG WEST FACING SHORES. DIMINISHING SWELL AND WINDS WILL LOWER SURF BELOW 7 FEET BY MID WEDNESDAY MORNING. CAZ043-181100- /O.NEW.KSGX.SU.Y.0016.121218T2300Z-121219T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 529 PM PST MON DEC 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY. * WAVES AND SURF...COMBINED WEST NORTHWEST SWELL OF 7 TO 9 FEET AND A PERIOD OF 9 SECONDS WILL GENERATE SURF OF 6 TO 8 FEET...WITH SETS TO 9 FEET ON WESTERLY FACING SHORES. * TIMING...3 PM TUESDAY AFTERNOON TO 3 AM PST WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO JJT
4 follow-up statements
736 WHUS46 KSGX 181045 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... .A COLD FRONT MOVING THROUGH THE AREA TODAY WILL GENERATE A LARGE WEST-NORTHWEST SWELL AND STRONG WINDS OVER THE INNER COASTAL WATERS. THIS SWELL...COMBINED WITH WIND WAVES...IS FORECAST TO GENERATE HIGH SURF ALONG THE SAN DIEGO COUNTY COAST LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... ESPECIALLY ALONG WEST FACING BEACHES. DIMINISHING SWELL AND WINDS WILL LOWER SURF BELOW 7 FEET BY MID-MORNING WEDNESDAY. CAZ043-182200- /O.CON.KSGX.SU.Y.0016.121218T2300Z-121219T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 245 AM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... * WAVES AND SURF...4 TO 7 FEET WITH OCCASIONAL SETS TO 9 FEET ON WEST FACING BEACHES...HIGHEST SOUTH OF CARLSBAD. * TIMING...3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY FOR INEXPERIENCED SWIMMERS. MINOR BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS
519 WHUS46 KSGX 182136 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM TODAY TO 3 AM PST WEDNESDAY FOR SAN DIEGO COUNTY... .A COLD FRONT MOVING THROUGH THE AREA TODAY WILL GENERATE A LARGE SHORT-PERIOD WEST-NORTHWEST SWELL AND STRONG WINDS OVER THE INNER COASTAL WATERS. THIS SWELL...COMBINED WITH STEEP WIND WAVES...WILL LIKELY GENERATE HIGH AND ROUGH SURF ALONG THE SAN DIEGO COUNTY COAST LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...ESPECIALLY ALONG WEST FACING BEACHES. DIMINISHING SWELL AND WINDS WILL LOWER SURF BELOW 7 FEET BY MID-MORNING WEDNESDAY. CAZ043-190545- /O.CON.KSGX.SU.Y.0016.121218T2300Z-121219T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 136 PM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WAVES AND SURF...BUILDING TO 4 TO 7 FEET LATE THIS AFTERNOON...DIMINISHING TO 3 TO 5 FEET BY MID-MORNING WEDNESDAY. * LOCATIONS...WEST-FACING BEACHES...PARTICULARLY THOSE SOUTH OF CARLSBAD. * TIMING...3 PM PST THIS AFTERNOON TO 3 AM PST WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY FOR INEXPERIENCED SWIMMERS. MINOR BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
895 WHUS46 KSGX 190532 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY FOR SAN DIEGO COUNTY... .A LARGE SHORT-PERIOD WEST NORTHWEST SWELL AND STRONG WINDS OVER THE INNER COASTAL WATERS WILL CONTINUE TONIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. THIS SWELL...COMBINED WITH STEEP WIND WAVES... WILL LIKELY GENERATE HIGH AND ROUGH SURF ALONG THE SAN DIEGO COUNTY COAST THROUGH EARLY WEDNESDAY MORNING...ESPECIALLY ALONG WEST FACING BEACHES. DIMINISHING SWELL AND WINDS WILL LOWER SURF BELOW 7 FEET BY MID- MORNING WEDNESDAY. CAZ043-191100- /O.CON.KSGX.SU.Y.0016.000000T0000Z-121219T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 932 PM PST TUE DEC 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WAVES AND SURF...4 TO 7 FEET...DIMINISHING TO 3 TO 5 FEET BY MID-MORNING WEDNESDAY. * LOCATIONS...WEST-FACING BEACHES...PARTICULARLY THOSE SOUTH OF CARLSBAD. * TIMING...THROUGH 3 AM PST WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY FOR INEXPERIENCED SWIMMERS. MINOR BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO JJT
873 WHUS46 KSGX 191052 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 252 AM PST WED DEC 19 2012 CAZ043-191200- /O.EXP.KSGX.SU.Y.0016.000000T0000Z-121219T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 252 AM PST WED DEC 19 2012 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... SWELL AND SURF HAVE BEGUN TO SUBSIDE AND THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM. HOWEVER...ABOVE NORMAL SURF OF 4 TO 7 WILL CONTINUE THROUGH THE MORNING...LOWERING TO 3 TO 5 FEET THIS AFTERNOON. STRONG RIP CURRENTS ARE POSSIBLE WITH THIS ELEVATED SURF. $$ SS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 17, 2:03 PM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 17, 2:03 PM PST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 PM PST MON DEC 17 2012
.SYNOPSIS...
FOR TONIGHT AND TUESDAY...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE
THROUGH SOUTHERN CALIFORNIA BRINGING LIGHT TO MODERATE PRECIPITATION
AMOUNTS TO AREAS ALONG AND WEST OF THE MOUNTAINS WITH GREATEST
AMOUNTS ON THE COASTAL MOUNTAIN SLOPES. DRY WITH STRONG NORTH WINDS
FOR LATE TUESDAY NIGHT INTO WEDNESDAY. WARMER AND DRY FOR THURSDAY
AND FRIDAY UNDER HIGH PRESSURE. A SLOW MOVING LOW PRESSURE SYSTEM
OVER THE EASTERN PACIFIC IS EXPECTED TO BRING MORE PRECIPITATION
SOME TIME SUNDAY INTO MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
NO CHANGE FROM EARLIER REASONING SO MOST OF THIS DISCUSSION WILL BE
A REHASH OF THE MID MORNING DISCUSSION...
ALL MODELS IN REMARKABLE AGREEMENT THROUGH WEDNESDAY SO USED HIGH
RESOLUTION WRF MODEL AS MODEL OF CHOICE IN GRID REVISIONS...BASIC
FORECAST TREND/INTENSITY MAINTAINED.
FOR REMAINDER OF THIS AFTERNOON THROUGH THIS EVENING/MIDNIGHT...
NET SUBSIDENCE ALOFT FROM WEAK RIDGING AHEAD OF COLD FRONT FOR
PARTIAL CLEARING. BY END OF THIS PERIOD COLD FRONT HAS MOVED
SOUTHEAST FROM NORTHERN CALIFORNIA TO ALONG A LINE FROM BAKERSFIELD
TO SAN NICOLAS ISLAND.
AFTER MIDNIGHT THROUGH TUESDAY AFTERNOON...LIGHT/MODERATE RAIN WITH
SNOW LEVEL DROPPING TO 6000 FEET AS COLD FRONT MOVES ACROSS SW
CALIFORNIA. ONSHORE PRESSURE GRADIENT INCREASES TO NEAR 10 MB FROM
OFFSHORE WATERS TO CALIFORNIA DESERT REGIONS. HAVE ISSUED A WIND
ADVISORY FOR DESERTS/SAN DIEGO COUNTY MOUNTAINS...MAINLY DESERT
SLOPES...AND A WINTER WEATHER ADVISORY FOR MOUNTAINS ABOVE 6000
FEET. SEE WWA SECTIONBELOW FOR START/STOP TIMES.
TUESDAY EVENING...THE COLD FRONT/700 MB TROUGH ARE EAST AND SOUTH OF
FORECAST AREA...BUT UPPER LEVEL TROUGH IS STILL WEST OF/OVER SW
CALIFORNIA. THROUGH 2100 PST MOIST W/NW FLOW STILL MAINTAINING
UPSLOPE PRECIPITATION/ISLAND CONVERGENCE SHOWERS...BUT BY MIDNIGHT
WINDS HAVE VEERED TO MORE NORTHERLY DIRECTION AND MOST
PRECIPITATION...ASIDE FROM FEW SNOW FLURRIES OVER THE NORTH SLOPES
OF THE HIGHER MOUNTAINS...SHOULD END.
REVISED STORM TOTAL PRECIPITATION AMOUNTS UPWARD SLIGHTLY...
0.25-0.50 INCHES FOR COASTS/VALLEYS...
0.75-1.25 INCHES FOR COASTAL SLOPES OF MOUNTAINS...
TRACE TO 0.35 INCHES FOR DESERTS.
THIS MIGHT YIELD URBAN FLOODING/SMALL STREAM FLOODING TUESDAY AND
TUESDAY EVENING FOOTHILLS/VALLEYS/COAST DUE TO ANTECEDENT SOIL
CONDITIONS NEAR SATURATION.
WEDNESDAY THROUGH MID THURSDAY MORNING...WEAK TO MODERATE OFFSHORE
FLOW PATTERN WITH SURFACE HIGH BUILDING OVER GREAT BASIN AND HIGH
PRESSURE RIDGE ALOFT...ORIENTED N-S BUILDING ALONG THE COAST AND
SHIFTING INLAND TO ALONG LONGITUDE 110W. SLOW WARMING AND STRONG
DRYING DURING THIS TIME PERIOD BUT NO SIGNIFICANT FIRE WEATHER
CONCERNS...SEE FIRE WEATHER SECTION BELOW.
THURSDAY AFTERNOON THROUGH FRIDAY...HIGH PRESSURE RIDGE SLOWLY
SHIFTING EASTWARD TO LONGITUDE 107W...STILL WARM AND DRY OVER SW
CALIFORNIA BUT SHOULD SEE INCREASING CIRRUS AS HIGH LEVEL
SUBTROPICAL MOISTURE GETS PULLED UP AHEAD OF AS CLOSED LOW DROPPING
SOUTH ALONG LONGITUDE 135W.
SATURDAY...GFS MODEL IN BETTER AGREEMENT WITH ECMWF/GEM BUT STILL
FASTER ON MOVEMENT AND WEAKENING OF TROUGH...STILL PREFER THESE
MODELS GEM SOLUTION...TAKING THE UPPER TROUGH EAST TO VICINITY
LONGITUDE 125W AND COLD FRONT SOUTHEAST INTO CENTRAL CALIFORNIA
COAST. ALL MODELS AGREE ON FLATTENING OF RIDGE DOWNSTREAM AND
NORTHWARD MOVEMENT/STRENGTHENING OF SUBTROPICAL JET STREAM.
SUNDAY/CHRISTMAS EVE...UPPER TROUGH BECOMES NEGATIVE TILT AND
MOVES INLAND ACROSS CALIFORNIA. SUBTROPICAL JET STREAM...PER ECMWF
MODEL...HAS STRENGTHENED TO 130-160KT AND NORTHERN BAJA
CALIFORNIA/SRN CALIFORNIA ARE IN FAVORED NW QUADRANT. THESE FACTORS
ADD UP TO A MUCH WETTER PRECIPITATION EVENT THAN THE NEXT 36 HOURS.
HAVE BOOSTED POPS TO THE LIKELY CATEGORY.
&&
.AVIATION...
172049Z...COAST/VALLEYS/MTNS...THROUGH 18/0200 UTC...SCT-BKN CLDS IN
THE 1500-4000 FT MSL LAYER WITH MOSTLY P6SM VIS. 18/0200 UTC THROUGH
TUES MORNING...CLDS BECOMING BKN-OVC IN THE 1000-10000 FT MSL LAYER
WITH -SHRA INCREASING. MAIN BAND OF SHRA EXPECTED 18/0900-1700
UTC...WITH AREAS OF VIS 3-6SM BR AND LOCAL CIGS/VIS OF AOB 500 FT
AGL/2SM. MTN OBSCURATION LIKELY OVERNIGHT DUE TO CLDS/SHRA. SW WINDS
OF 25-40 KTS IN THE 5000-12000 FT MSL LAYER WILL BRING MOD
UP/DOWNDRAFTS OVER AND E/NE OF MTNS 18/0900-1800 UTC.
DESERTS...SCT-FEW CLDS 3500-6000 FT MSL THROUGH 18/0800 UTC...THEN
SCT-BKN CLDS 3500-8000 FT MSL 18/0800 UTC THROUGH THE REST OF TUES
MORNING. THE HIGH DESERTS MAY RECEIVE ISOL -SHRA DURING THE
18/0900-1800 UTC TIME PERIOD...WHICH MAY BRING LOCAL CIGS/VIS OF
2000-3000 FT AGL/3-5SM BR TO THAT AREA.
&&
.MARINE...
A TROUGH MOVING THROUGH THE AREA TUESDAY WILL PRODUCE FREQUENT
GALE-FORCE WIND GUSTS OF 35-40 KNOTS OVER THE SAN DIEGO COUNTY
COASTAL WATERS. IN ADDITION...A FRESH SHORT-PERIOD WEST-NORTHWEST
SWELL...IN COMBINATION WITH STEEP WIND WAVES...WILL RESULT IN
DANGEROUS SEA CONDITIONS...WITH COMBINED SEAS REACHING 10-12 FT.
THUS...THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING FOR BOTH
THE INNER AND OUTER COASTAL WATERS...EFFECTIVE LATE TUESDAY MORNING
THROUGH EARLY WEDNESDAY MORNING. WINDS WILL BECOME NORTHERLY AND
GRADUALLY DECREASE STARTING EARLY WEDNESDAY MORNING.
THE INCREASING WEST-NORTHWEST SWELL...IN ADDITION TO LOCALLY
GENERATED SHORT-PERIOD NORTHWEST SWELL...WILL ALSO LIKELY PRODUCE
ELEVATED AND ROUGH SURF ON WEST FACING BEACHES LATE TUESDAY
AFTERNOON INTO WEDNESDAY MORNING. A HIGH SURF ADVISORY MAY BE
NECESSARY FOR THAT TIME PERIOD.
&&
.FIRE WEATHER...FROM MID MORNING DISCUSSION...
DEAD FUELS ARE PRETTY WET AND PLENTY OF NEW GRASS GROWTH OVER
FOOTHILLS...VALLEYS...COASTS. THIS AND ADDITIONAL WETTING RAINS/SNOW
FORECAST OVER NEXT 36 HOURS SHOULD PROVIDE A PRETTY GOOD BUFFER TO
RIDE OUT THE MODERATE NORTHEAST WINDS ON WEDNESDAY AND THE
WARMING/DRYING FORECAST FOR WEDNESDAY THROUGH FRIDAY. MORE
WIDESPREAD WETTING RAINS POSSIBLE SUNDAY/CHRISTMAS EVE...THEN BASED
ON ECMWF MODEL...MODERATE OFFSHORE WIND EVENT FOR CHRISTMAS DAY INTO
THURSDAY DEC 27....BUT FUELS WILL PROBABLY NOT COME INTO ALIGNMENT
BEFORE WINDS DIMINISH.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST TUESDAY ABOVE
6000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
COUNTY MOUNTAINS.
WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT PST TUESDAY NIGHT
FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...GALE WARNING FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISONHazardous weather outlook, Dec 17, 4:00 PM PST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON DEC 17 2012 PZZ750-755-CAZ042-043-048-050-055>058-060>062-181300- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. RAIN AND FOG LIKELY OVER AND WEST OF THE MOUNTAINS WITH SNOW LEVEL LOWERING TO NEAR 6000 FEET. INCREASING WIND OVER THE DESERTS AND COASTAL WATERS. COMBINATION OF RAIN...SNOW...AND DENSE FOG MAY MAKE TRAVEL DIFFICULT THROUGH AND AROUND MOUNTAIN RESORT COMMUNITIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH TUESDAY EVENING...A COLD FRONT WILL SWEEP THROUGH THE AREA. MODERATE TO BRIEFLY HEAVY RAIN POSSIBLE OVER COASTS ... VALLEYS...AND MOUNTAINS BELOW 4500 FEET. SNOW ACCUMULATING ABOVE 4500 FEET. WINTER WEATHER ADVISORY IS IN EFFECT FOR HIGHER MOUNTAINS WITH 4 TO 8 INCHES OF NEW SNOW ABOVE 6000 FEET. GUSTY WINDS MOST AREAS...ESPECIALLY OVER THE COASTAL WATERS AND DESERTS. A GALE WARNING AND A WIND ADVISORY ARE IN EFFECT AS WELL. WEDNESDAY...MODERATE NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS IN THE MORNING...ELSEWHERE NO HAZARDOUS WEATHER EXPECTED. THURSDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ANOTHER STORM POSSIBLE SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:00 PM PST | Dense Fog Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
| Dec 18, 11:52 AM PST | Areal Flood Advisory | SGX | San Diego | 83 min |
| Dec 18, 1:36 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Dec 18, 1:44 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino, San Diego | 91 min |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.